Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 8, 2013, 5:58 PM EDT for Somerset County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 5:58 PM EDT (21:58 UTC)
- Expired
- Aug 8, 2013, 6:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
County Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 72 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
456
WWUS81 KPHI 082158
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT THU AUG 8 2013
NJZ010-012-082230-
MIDDLESEX NJ-SOMERSET NJ-
558 PM EDT THU AUG 8 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIDDLESEX AND
SOMERSET COUNTIES...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS NEAR KENDALL PARK...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR MILLSTONE AROUND 610 PM...
MIDDLESEX AROUND 620 PM...
DUNELLEN AROUND 630 PM.
LAT...LON 4040 7453 4044 7471 4072 7454 4070 7451
4068 7453 4065 7452 4067 7446 4065 7440
4062 7442 4060 7444 4061 7430 4060 7429
$$
FORECASTER: HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:52 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 8, 5:52 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 552 PM EDT THU AUG 8 2013 .SYNOPSIS... A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST AND TRACK THROUGH THE REGION BY EARLY SATURDAY. THIS FRONT WILL THEN STALL TO OUR SOUTH THROUGH MONDAY, WITH A FEW WAVES OF LOW PRESSURE POSSIBLY MOVING ALONG THE BOUNDARY. ANOTHER COLD FRONT FROM THE WEST MAY AFFECT THE AREA TUESDAY, FOLLOWED BY AN AREA OF HIGH PRESSURE SPREADING INTO THE REGION WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN UPPER AIR ANALYSIS SHOWED A ROBUST CLOSED LOW JUST NORTH OF THE UPPER GREAT LAKES. THERE IS A WEST-SOUTHWESTERLY FLOW ON THE EAST SIDE OF THIS, AND SOME SUBTLE SHORT WAVES ARE WITHIN THIS FLOW. IT IS TOUGH TO DECIPHER WHERE EXACTLY THEY ARE, BUT IT APPEARS ONE IS NEAR NORTHERN VIRGINIA TO PORTIONS OF EASTERN PENNSYLVANIA WITH ANOTHER ONE NEARING KENTUCKY. THE FIRST SHORT WAVE, WHICH LOOKS LIKE THE WEAKER OF THE TWO, IS WORKING IN CONJUNCTION WITH SOME POCKETS OF MOISTURE CONVERGENCE TO HELP FOCUS CONVECTION. THIS IS MAINLY NORTH AND WEST OF INTERSTATE 95 WHERE THE SOUTHERLY FLOW IS WORKING WITH ELEVATION AND HELPING TO LIFT THE WARM AND MOIST AIRMASS SOME MORE. FARTHER TO THE SOUTH AND EAST, SOME WEAK NVA MAY BE HELPING TO PRODUCE A BIT OF A SUBSIDENCE AREA AS MUCH OF THE CUMULUS HAS COLLAPSED OVER SOUTHERN NEW JERSEY. THE POPS WERE ADJUSTED BASED ON RADAR TRENDS THUS FAR AND THE MAIN TRAJECTORY OF THE SUBTLE SHORT WAVES. OUR CONFIDENCE OVERALL IS LOW REGARDING THE TIMING AND ESPECIALLY THE AREAL COVERAGE OF CONVECTION THROUGH THE EVENING AND ESPECIALLY THE OVERNIGHT. THERE SHOULD BE A DOWNWARD TREND IN THE COVERAGE OF CONVECTION FOR A TIME LATER THIS EVENING BEFORE PERHAPS SOME RENEWED DEVELOPMENT ARRIVES LATE. WHILE SOME CONVECTIVE CORES HAVE BEEN PULSING UP, THE ROBUST CONVECTIVE THREAT LOOKS RATHER LOCALIZED THEREFORE THE ENHANCED WORDING WAS REMOVED. THE HOURLY GRIDS WERE ADJUSTED BASED ON THE 21-22Z OBS, WHICH TRIED TO ACCOUNT FOR SOME LOCAL COOLING INITIALLY DUE TO A RAINED COOLED ENVIRONMENT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... DOUBLE HEAVY RAIN AND SEVERE THREAT SHOULD PEAK ON FRIDAY. WE HAVE TO SEE HOW QUICKLY WE CLEAR THE CLOUDINESS AWAY DURING THE MORNING. OTHERWISE WE HAVE BETTER KINEMATIC FIELDS WITH SLIGHTLY WEAKER THERMODYNAMICS. BULK SHEAR VALUES ARE FORECAST TO REACH 35KTS AND WE ALSO HAVE A LLJ/JET COUPLET. WE BELIEVE THE FORMER WILL COMPENSATE FOR THE LATTER, ESPECIALLY IF SKIES CLEAR FASTER. THE FCST PWATS OFF OF SREF ARE EXPECTED TO REACH AROUND 2.2 INCHES SOUTHEAST, SO HEAVY RAIN THREAT IS DEFINITELY THERE. WILL HAVE TO SEE HOW MUCH RAIN FALLS THROUGH THE NIGHT AS WE WOULD NOT BE ABLE TO WITHSTAND BOTH SHOTS WITHOUT GETTING FLOODING UNLESS WE HAVE SOME RATHER FORTUITOUS GEOGRAPHICAL LUCK. FOR NOW WE CARRIED THE ADDITIONAL WORDING OF HEAVY RAIN AND STRONG WINDS AND WILL CONTINUE MENTION IN THE HWO. WIDESPREAD LIKELY POPS WERE CARRIED EXCEPT FAR SE WHERE THE MODELS ARE SUGGESTING THE BEST CHANCE MIGHT HOLD OFF UNTIL NIGHT. GIVEN HOW WARM TODAY REACHED, WE LEANED TOWARD GFS MOS FOR MAX TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AN UNSETTLED START TO THE LONG TERM AS A COLD FRONT WILL BE PASSING OVER THE REGION FRIDAY NIGHT INTO EARLY SATURDAY, BEFORE THE FRONT EVENTUALLY STALLS TO OUR SOUTH FOR SUNDAY AND MONDAY. SHWRS/TSTORMS WILL LIKELY BE ONGOING FRIDAY NIGHT INTO SATURDAY MORNING, AND WITH MODEL GUIDANCE SHOWING PWATS HOLDING AROUND 2 INCHES ACROSS THE REGION, THESE SHWRS AND TSTORMS WILL BE EFFICIENT RAIN PRODUCERS. THE BULK OF SATURDAY, THOUGH, SHOULD BE DRIER WITH SOME CLEARING EXPECTED NORTH TO SOUTH AS THE FRONTAL BOUNDARY GRADUALLY MOVES OFF TO OUR SOUTH AND AN AREA OF HIGH PRESSURE AROUND THE GREAT LAKES BEGINS TO INFLUENCE THE REGION. SLIGHT CHANCE TO LOW CHANCE POPS WERE LEFT THROUGH SATURDAY, ESPECIALLY FOR OUR DELMARVA ZONES, AS THERE ARE SOME MODEL DIFFERENCES REGARDING HOW FAST THE FRONTAL BOUNDARY CLEARS OUR FORECAST AREA. THE REMAINDER OF THE WEEKEND THEN THROUGH SUNDAY SHOULD BE DRY FOR THE MOST PART ACROSS OUR FORECAST AREA, BUT THERE ARE SOME MODEL DIFFERENCES REGARDING THE PROXIMITY OF THE STALLED FRONTAL BOUNDARY TO OUR SOUTHERN ZONES. A FEW SHORTWAVES/VORT MAXES ARE FORECAST TO PASS THROUGH THE MID-LEVEL FLOW IN THE SUNDAY TO MONDAY TIMEFRAME, AS WELL. WE WILL KEEP A DRY FCST IN PLACE FOR MUCH OF THE AREA SUNDAY, WITH SLIGHT CHANCE POPS OVER OUR DELMARVA ZONES. THE POSSIBILITY FOR MORE SCATTERED SHWR/TSTORM ACTIVITY LOOKS TO BE A LITTLE BETTER FOR MONDAY, AS SOME MODEL SOLUTIONS SHOW A WEAK WAVE OF LOW PRESSURE MOVING ALONG THE STALLED BOUNDARY TO OUR SOUTH. CONFIDENCE ON THE TIMING AND COVERAGE OF POSSIBLE CONVECTION AT THIS TIME IS BELOW AVERAGE, AS THIS WILL BE DEPENDENT ON THE PLACEMENT OF THE STALLED BOUNDARY AND ANY DISTURBANCES MOVING BY AT THE SURFACE OR ALOFT. THIS RATHER UNSETTLED PATTERN CONTINUES INTO TUESDAY, AS BOTH THE GFS AND ECMWF SHOW POSSIBLE LOW PRESSURE AND ANOTHER COLD FRONT APPROACHING FROM THE WEST AND TRACKING THROUGH OUR AREA. FOR NOW, CHANCE POPS FOR SCATTERED SHWRS/TSTORMS ARE IN PLACE ACROSS THE FORECAST AREA, AND THE FINER DETAILS OF TIMING THE FRONTAL PASSAGE THROUGH THE REGION CAN BE REVISED AS MODEL SOLUTIONS BECOME CLOSER IN AGREEMENT. A QUIETER STRETCH OF WEATHER SHOULD THEN SET-UP WEDNESDAY INTO THURSDAY AS HIGH PRESSURE ACROSS THE GREAT LAKES AND NORTHERN PLAINS GRADUALLY SPREADS EASTWARD. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...VFR CEILINGS FOR MOST OF THE EVENING, THEN AREAS OF MVFR CEILINGS DEVELOPING. SOME SHOWERS AND THUNDERSTORMS SHOULD WEAKEN BY LATE EVENING WITH MOST THE ACTIVITY NORTH AND WEST OF KPHL, THEN PERHAPS AN UPTICK OVERNIGHT WITH ANOTHER DISTURBANCE ARRIVING. THE TIMING AND AREAL COVERAGE IS OF LOWER CONFIDENCE, ESPECIALLY LATE. GIVEN THE WARMER AND MORE MOIST AIRMASS IN PLACE CEILINGS AND VISIBILITIES ARE FORECAST TO LOWER TO MVFR, WITH POSSIBLY SOME IFR CONDITIONS ESPECIALLY AT KABE AND KRDG. SOUTHERLY WINDS BECOMING LIGHT. FRIDAY...VARYING VFR/MVFR. EVEN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. THERE SHOULD BE A QUICKER STARTING TIME ALSO. WHILE NO THUNDER HAS BEEN PUT INTO THE TAFS, IT IS LIKELY THEY WILL HAVE AN IMPACT ON THE TERMINALS WHETHER OR NOT THEY DIRECTLY PASS OVER THEM. DOWNPOURS WILL GREATLY REDUCE THE LOCAL VISIBILITY FOR A TIME. SOUTHWEST WINDS WILL AVERAGE AROUND 10 KNOTS. OUTLOOK... FRIDAY NIGHT THROUGH EARLY MORNING SATURDAY...MAINLY MVFR CONDITIONS EXPECTED. POSSIBLE LOWER CONDITIONS AT TIMES IN HEAVIER SHOWERS AND TSTORMS. REMAINDER OF SATURDAY THROUGH MONDAY...MAINLY VFR CONDITIONS EXPECTED. ISOLATED SHWRS/TSTORMS REMAIN POSSIBLE, ESPECIALLY MONDAY. TUESDAY...VFR TO POSSIBLE MVFR AT TIMES WITH SCATTERED SHWRS/TSTORMS POSSIBLE. && .MARINE... WE WILL CONTINUE TO FORECAST SUB SMALL CRAFT ADVISORY CONDITIONS FOR OUR AREA WATERS IN THE MODERATE SW FLOW PRECEDING THE NEXT COLD FRONT. WAVE WATCH GUIDANCE CONTINUES TO VERIFY AROUND ONE FOOT TOO HIGH AND THE WINDS AT THE OFFSHORE BUOYS CONTINUE TO BE RATHER MODEST. STRONGEST OBSERVED WINDS REMAIN NEAR THE IMMEDIATE COAST. THROUGH FRIDAY DAY THIS AIR MASS'S WARMTH IS AT OR ABOVE WATER TEMPERATURES AND SHOULD REMAIN SO THROUGH FRIDAY. WE DONT EXPECT SUFFICIENT MIXING TO PRODUCE SMALL CRAFT ADVISORY GUSTS (GREATER CONFIDENCE) OR GENERATE SWELLS REACHING 5 FEET ON THE OCEAN. THAT BEING SAID, MARINERS SHOULD BE ALERT ABOUT THE POTENTIAL FOR SPECIAL MARINE WARNINGS THROUGH FRIDAY. OUTLOOK... FROM FRIDAY NIGHT INTO EARLY SATURDAY, A COLD FRONT WILL BE TRACKING ACROSS OUR REGION AND ADJACENT COASTAL WATERS, EVENTUALLY STALLING TO OUR SOUTH THROUGH MONDAY. AHEAD OF THE FRONTAL PASSAGE FRIDAY NIGHT, SEAS MAY BE A BIT ELEVATED EAST OF THE NJ/DE COASTS, POSSIBLY APPROACHING 5 FEET. WAVEWATCH GUIDANCE, THOUGH, TYPICALLY RUNS A LITTLE HIGH IN A SOUTHERLY TO SOUTHWESTERLY FLOW. WITH THIS TENDENCY IN MIND, WE CAPPED SEAS AT 4 FEET. FOLLOWING THE COLD FRONT PASSAGE, SEAS WILL RELAX BACK TO A 2 TO 3 FOOT RANGE FROM LATE SATURDAY THROUGH TUESDAY. WINDS ARE ALSO EXPECTED TO BE AT SUB-ADVISORY LEVELS THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE NEAR TERM...GORSE SHORT TERM...GIGI LONG TERM...KLINE AVIATION...GIGI/GORSE/KLINE MARINE...GIGI/KLINE
Hazardous weather outlook, Aug 8, 3:57 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 PM EDT THU AUG 8 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-092000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 357 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCAL DOWNPOURS CAN CAUSE SOME FLOODING ON ROADWAYS AND IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL EXISTS FOR SOME AREAS OF URBAN AND SMALL STREAM FLASH FLOODING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-092000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 4:07 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 PM EDT THU AUG 8 2013 NJZ008>010-082045- HUNTERDON NJ-MORRIS NJ-SOMERSET NJ- 407 PM EDT THU AUG 8 2013 ...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...NORTHWESTERN SOMERSET AND SOUTHWESTERN MORRIS COUNTIES... AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLEMINGTON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR LEBANON AROUND 420 PM... WHITE HOUSE STATION AROUND 430 PM... CALIFON AROUND 440 PM AND PEAPACK... GLADSTONE AROUND 450 PM. LAT...LON 4088 7473 4074 7445 4046 7482 4055 7502 FORECASTER: HEAVENER
Special weather statement, Aug 8, 5:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT THU AUG 8 2013
NJZ010-012-082230-
MIDDLESEX NJ-SOMERSET NJ-
558 PM EDT THU AUG 8 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIDDLESEX AND
SOMERSET COUNTIES...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS NEAR KENDALL PARK...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR MILLSTONE AROUND 610 PM...
MIDDLESEX AROUND 620 PM...
DUNELLEN AROUND 630 PM.
LAT...LON 4040 7453 4044 7471 4072 7454 4070 7451
4068 7453 4065 7452 4067 7446 4065 7440
4062 7442 4060 7444 4061 7430 4060 7429
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:07 PM EDT | Special Weather Statement | PHI | Hunterdon | 38 min |
| Aug 7, 11:37 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Aug 8, 6:07 PM EDT | Special Weather Statement | PHI | Northampton | 23 min |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.